Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 113, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 31, 2013, 8:08 PM CDT for 4 counties in Kansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2013, 8:08 PM CDT (01:08 UTC)
- Expired
- May 31, 2013, 9:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Chautauqua County, KS, Elk County, KS, Montgomery County, KS, Wilson County, KS
The radar
The Wichita radar (KICT), 132 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 8:40 PM CDT | TSTM WND GST 60 | 3 Nnw Buxton, KS | PEA SIZED HAIL ALSO REPORTED. |
| May 31, 8:42 PM CDT | HAIL 0.75 | 5 Sw Fredonia, KS | 50 MPH WINDS WERE ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 2:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.5
The text
As transmitted, in the capitals the NWS used until 2016.
170
WUUS53 KICT 010108
SVRICT
KSC019-049-125-205-010200-
/O.NEW.KICT.SV.W.0113.130601T0108Z-130601T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
808 PM CDT FRI MAY 31 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
SOUTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS...
NORTHERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
WESTERN WILSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 900 PM CDT
* AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
SEDAN...AND MOVING NORTHEAST AT 45 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
ELK FALLS...HALE...LONGTON...ELK CITY...FREDONIA...NEODESHA...
BUXTON...SYCAMORE AND NEW ALBANY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS CEDAR VALE IN CHAUTAUQUA COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3769 9584 3735 9552 3711 9626 3727 9639
TIME...MOT...LOC 0108Z 234DEG 40KT 3726 9621
HAIL...1.00IN
WIND...80MPH
$$
BILLINGS4 follow-up statements
148
WWUS53 KICT 010121
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT FRI MAY 31 2013
KSC019-049-125-205-010200-
/O.CON.KICT.SV.W.0113.000000T0000Z-130601T0200Z/
MONTGOMERY KS-CHAUTAUQUA KS-ELK KS-WILSON KS-
821 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WILSON...SOUTHEASTERN ELK...NORTHEASTERN CHAUTAUQUA AND NORTHERN
MONTGOMERY COUNTIES UNTIL 900 PM CDT...
AT 818 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF LONGTON...AND MOVING NORTHEAST AT 45 MPH.
THIS IS A DANGEROUS STORM.
HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
LONGTON...ELK CITY...FREDONIA...NEODESHA...BUXTON...SYCAMORE AND NEW
ALBANY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN DANGEROUS SITUATION. THIS STORM HAS PRODUCED WIDESPREAD
WIND DAMAGE ACROSS NORTHWESTERN CHAUTAUQUA COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3769 9584 3735 9552 3711 9626 3727 9639
TIME...MOT...LOC 0120Z 234DEG 40KT 3733 9611
HAIL...1.00IN
WIND...80MPH
$$747
WWUS53 KICT 010127
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
827 PM CDT FRI MAY 31 2013
KSC019-010137-
/O.CAN.KICT.SV.W.0113.000000T0000Z-130601T0200Z/
CHAUTAUQUA KS-
827 PM CDT FRI MAY 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHAUTAUQUA COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3730 9597 3730 9628 3769 9584 3738 9555
3729 9596
TIME...MOT...LOC 0127Z 234DEG 40KT 3738 9604
$$
KSC049-125-205-010200-
/O.CON.KICT.SV.W.0113.000000T0000Z-130601T0200Z/
MONTGOMERY KS-ELK KS-WILSON KS-
827 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WILSON...SOUTHEASTERN ELK AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL
900 PM CDT...
AT 823 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONGTON...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
FREDONIA...NEODESHA...BUXTON AND NEW ALBANY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3730 9597 3730 9628 3769 9584 3738 9555
3729 9596
TIME...MOT...LOC 0127Z 234DEG 40KT 3738 9604
HAIL...1.00IN
WIND...70MPH
$$362
WWUS53 KICT 010140
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT FRI MAY 31 2013
KSC049-125-010151-
/O.CAN.KICT.SV.W.0113.000000T0000Z-130601T0200Z/
MONTGOMERY KS-ELK KS-
840 PM CDT FRI MAY 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELK AND
NORTHWESTERN MONTGOMERY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT THE WARNED AREA.
LAT...LON 3738 9555 3739 9597 3758 9596 3769 9584
TIME...MOT...LOC 0141Z 234DEG 40KT 3750 9588
$$
KSC205-010200-
/O.CON.KICT.SV.W.0113.000000T0000Z-130601T0200Z/
WILSON KS-
840 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN WILSON
COUNTY UNTIL 900 PM CDT...
AT 839 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF FREDONIA...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FREDONIA AND NEODESHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3738 9555 3739 9597 3758 9596 3769 9584
TIME...MOT...LOC 0141Z 234DEG 40KT 3750 9588
HAIL...1.00IN
WIND...60MPH
$$528 WWUS53 KICT 010155 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 855 PM CDT FRI MAY 31 2013 KSC205-010203- /O.EXP.KICT.SV.W.0113.000000T0000Z-130601T0200Z/ WILSON KS- 855 PM CDT FRI MAY 31 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WILSON COUNTY WILL EXPIRE AT 900 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3738 9555 3739 9597 3758 9596 3769 9584 TIME...MOT...LOC 0153Z 234DEG 40KT 3758 9574 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 7:12 PM CDT, 56 minutes earlier.
Area forecast discussion, May 31, 7:12 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 712 PM CDT FRI MAY 31 2013 ...UPDATED FOR AVIATION... .MESOSCALE DISCUSSION... ISSUED AT 336 PM CDT FRI MAY 31 2013 BEST INSTABILITY ROUGHLY EAST OF I-35 WITH 3000-4000 J/KG OF CAPE. JET HAS CONTRIBUTED TO GOOD DEEP LAYER SHEAR...DESPITE LESS THAN IDEA LOW LEVEL FLOW. MID LEVEL WIND SHEAR SUFFICIENT FOR QUARTER SIZED HAIL...BUT GOLFBALLS POSSIBLE WITH MID LEVEL STORM ROTATION. NON-ZERO TORNADO THREAT...BUT WILL LIKELY BE BRIEF- BOUNDARY INTERSECTION AND/OR LOW LEVEL UPDRAFT/STRETCHING PROCESS. THIS IS MORE LIKELY WITH DISCRETE CELLS AHEAD OF MAIN LINE...WITH RELATIVELY HIGHER RISK SOUTHEAST OF THE CURRENT LINE OF STORMS EXTENDING ROUGHLY FROM PARSONS TO INDEPENDENCE. SECOND LINE FORMING ALONG FRONT AND CURRENT THINKING THAT THIS LINE MAY BE LIMITED WITH SOUTHERN LINE OF STORMS LIMITING ADDITIONAL INSTABILITY. BY FAR...BIGGEST THREAT WILL BE FLOODING ACROSS THE AREA AND WILL CONTINUE FLOOD WATCH. -HOWERTON && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 336 PM CDT FRI MAY 31 2013 TONIGHT: BOUNDARY SAGGING ACROSS FLINT HILLS AND SOUTHEAST KS WILL BE FOCUS FOR ROBUST CONVECTION THIS AFTERNOON AND EVENING. GOOD INSTABILITY AND JET SHOULD BE SUFFICIENT FOR SOME SEVERE STORMS...BUT WITH MODE LIKELY TRANSITIONING TO LINEAR FAIRLY QUICKLY...THREAT WILL LIKELY SWITCH TO FLOODING. TROPICAL AIRMASS REMAINS ANCHORED ROUGHLY EAST OF I-35...ANTECEDENT CONDITIONS... AND TRAINING STORMS WITH MAKE FLOODING LIKELY. SAT: WHILE PRECIPITATION IF NOT ALREADY OUT OF SOUTHEAST KS...SHOULD EXIT BEFORE NOON. MEANWHILE MOST MODELS SHOWING SOME MID LEVEL MOISTURE WORKING INTO AREA AS COOLER AIR ALOFT/SHORTWAVE MOVES THROUGH. HOWEVER APPEARS THAT VERTICAL MOTION IN MOIST LAYER WILL MAINLY BE NEUTRAL OR DOWNWARD...SO ONLY EXPECTING MAINLY SCATTERED CLOUDS. BELIEVE GOOD DOWNSLOPE FLOW WILL LIKELY OFFSET CLOUDS... BUT WILL ALSO HAVE CONSIDERABLE WATER/SOIL MOISTURE TO EVAPORATE TOO. SAT NIGHT-MON: QUIET/MILD WEATHER ANTICIPATED THIS PERIOD AS UPPER RIDGE BUILDS INTO THE AREA AND SURFACE HIGH PRESSURE MOVES ACROSS KS. -HOWERTON .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 336 PM CDT FRI MAY 31 2013 INCREASING CHANCES FOR PRECIPITATION DURING THIS PERIOD AS NEXT SIGNIFICANT WAVE MOVE THROUGH THE PLAINS. AS HAS BEEN THE CASE... MEDIUM RANGE MODELS CONTINUE TO SHOW FAIR AMOUNT OF VARIATION ON WHEN/WHERE THIS WILL OCCUR AND LOCATION OF BOUNDARY DURING THE PERIOD. AT THIS TIME IT APPEARS THAT THE BEST CHANCE FOR PRECIPITATION WILL BE TUE NIGHT ALONG THE NE BORDER OF FORECAST AREA AND SOUTHERN HALF WED NIGHT. WITH TEMPERATURES HIGHLY DEPENDENT ON CLOUDS AND THE UNCERTAINTY ATTENDANT WITH THE CLOUDS...WILL RUN WITH CONSENSUS/INITIALIZATION GRIDS. -HOWERTON && .AVIATION...(FOR THE 00Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 712 PM CDT FRI MAY 31 2013 MAIN AVIATION CONCERN IN THE VERY SHORT TERM IS AT KCNU WHERE THUNDERSTORM ACTIVITY IS OCCURRING AT AND UPSTREAM FROM KCNU. BASED ON SHORT TERM MODEL GUIDANCE...THUNDERSTORM ACTIVITY WILL MOVE SOUTH AND EAST OF KCNU BY 02 UTC. CIGS WITH THUNDERSTORM ACTIVITY WILL REMAIN LOW END VFR...HOWEVER VISIBILITIES WILL DROP INTO IFR CATEGORY. KICT...KHUT...KSLN..KRSL WILL CONTINUE WITH VFR CONDITIONS THROUGH THE TAF PERIOD. LOWER VFR CIGS BETWEEN 4-5K ARE EXPECTED TO MOVE INTO THE AFOREMENTIONED SITES AND KCNU BETWEEN 15-18 UTC. SF && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 59 75 53 75 / 20 10 0 0 HUTCHINSON 58 74 52 75 / 10 10 0 0 NEWTON 58 73 51 73 / 10 10 0 0 ELDORADO 59 74 51 74 / 30 10 0 0 WINFIELD-KWLD 61 76 53 76 / 40 10 0 0 RUSSELL 53 73 50 75 / 0 10 0 0 GREAT BEND 54 73 51 76 / 0 10 0 0 SALINA 55 73 50 75 / 10 10 10 0 MCPHERSON 57 73 51 75 / 10 10 0 0 COFFEYVILLE 65 78 54 75 / 70 20 10 0 CHANUTE 63 76 52 73 / 60 10 10 0 IOLA 62 75 52 73 / 50 10 10 0 PARSONS-KPPF 64 77 53 73 / 70 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ070>072-094>096- 098>100. &&
Hazardous weather outlook, May 31, 7:11 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 711 PM CDT FRI MAY 31 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 711 PM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WITH FLOOD PRODUCING RAIN...UP TO GOLFBALL SIZED HAIL AND 60 TO 70 MPH WINDS ARE LIKELY TONIGHT OVER SOUTHEAST KANSAS. THE THREATENED AREA IS ROUGHLY SOUTH AND EAST OF A LINE FROM EUREKA TO WINFIELD. A TORNADO OR TWO MAY ALSO OCCUR SOUTHEAST OF A LINE FROM ERIE TO SEDAN THIS EVENING. THE FLOODING THREAT IS VERY HIGH ACROSS MONTGOMERY...LABETTE AND NEOSHO COUNTIES...WHERE HEAVY RAIN COULD OCCUR FOR MUCH OF THE NIGHT. THE HEAVY RAIN WILL LIKELY CAUSE ADDITIONAL RISES ON RIVERS IN SOUTHEAST KANSAS. A FLOOD WATCH REMAINS IN EFFECT TIL 7 AM SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLOODING IS POSSIBLE ACROSS RIVERS OF SOUTHEAST KANSAS DUE TO HEAVY RAINFALL FRIDAY NIGHT INTO SATURDAY. ADDITIONAL STORMS ARE EXPECTED NEXT WEEK...BUT EXACT TIMING AND LOCATION ARE UNCERTAIN. AT LEAST STRONG STORMS WOULD BE LIKELY SOMETIME BETWEEN MONDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE REQUIRED IN PARTS OF SOUTHEAST KANSAS TONIGHT. RAINFALL AND FLOODING REPORTS WOULD BE APPRECIATED...ESPECIALLY TODAY AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, May 31, 7:33 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
733 PM CDT FRI MAY 31 2013
KSZ093-098-010100-
CHAUTAUQUA-COWLEY-
733 PM CDT FRI MAY 31 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA AND COWLEY COUNTIES...
AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF GRAINOLA...OR 24 MILES
SOUTHWEST OF SEDAN...AND MOVING NORTHEAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3730 9652 3729 9621 3700 9611 3699 9613
3700 9670
TIME...MOT...LOC 0033Z 220DEG 28KT 3699 9655
BILLINGSLocal storm report, May 31, 7:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLOOD SEDAN 37.13N 96.18W
05/31/2013 CHAUTAUQUA KS EMERGENCY MNGR
NUMEROUS ROADS ACROSS THE COUNTY ARE COVERED BY WATER.
&&
CWHLocal storm report, May 31, 7:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
738 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND GST CEDAR VALE 37.11N 96.50W
05/31/2013 E70 MPH CHAUTAUQUA KS LAW ENFORCEMENT
&&
CWHSpecial weather statement, May 31, 7:45 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
745 PM CDT FRI MAY 31 2013
KSZ099-010115-
MONTGOMERY-
745 PM CDT FRI MAY 31 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MONTGOMERY COUNTY...
AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COFFEYVILLE...AND MOVING EAST AT 45 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3699 9574 3709 9577 3725 9552 3700 9553
3699 9553
TIME...MOT...LOC 0040Z 258DEG 38KT 3702 9563
BILLINGSLocal storm report, May 31, 7:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST CEDAR VALE 37.11N 96.50W
05/31/2013 E80 MPH CHAUTAUQUA KS LAW ENFORCEMENT
WIND DAMAGE TO STRUCTURES HAS BEEN REPORTED.
&&
CWHSpecial weather statement, May 31, 7:59 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT FRI MAY 31 2013
KSZ100-010130-
LABETTE-
759 PM CDT FRI MAY 31 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE COUNTY...
AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR EDNA...OR 12 MILES EAST OF COFFEYVILLE...
AND MOVING EAST AT 45 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3699 9527 3700 9530 3699 9531 3699 9552
3728 9552 3727 9507 3702 9507
TIME...MOT...LOC 0059Z 258DEG 38KT 3707 9539
BILLINGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 48 min |
| May 31, 7:24 PM CDT | Tornado Warning | ICT | Labette | 36 min |
| May 31, 7:33 PM CDT | Special Weather Statement | ICT | Chautauqua | 27 min |
| May 31, 7:38 PM CDT | Areal Flood Warning | ICT | Chautauqua | 5 hr |
| May 31, 7:39 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 51 min |
| May 31, 7:45 PM CDT | Special Weather Statement | ICT | Montgomery | 30 min |
| May 31, 7:58 PM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 12 hr |
| May 31, 7:59 PM CDT | Special Weather Statement | ICT | Labette | 31 min |
| May 31, 8:29 PM CDT | Flash Flood Warning | ICT | Labette, Neosho | 6 hr |
| May 31, 8:55 PM CDT | Special Weather Statement | ICT | Neosho, Wilson | 35 min |
| May 31, 9:00 PM CDT | Areal Flood Warning | ICT | Allen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more | 24 hr |
| May 31, 9:20 PM CDT | River Flood Warning | ICT | Labette, Neosho | 29 hr |
| May 31, 11:31 PM CDT | Special Weather Statement | ICT | Cowley | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.